MAUDE Adverse Event Report: COVIDIEN SMARTIP MED-PREP CANNULA; CANNULA, SURGICAL, GENERAL & PLASTIC SURGERY

COVIDIEN SMARTIP MED-PREP CANNULA; CANNULA, SURGICAL, GENERAL & PLASTIC SURGERY
Model Number 8881540111
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation.¿ if the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.¿ as part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.
 
Event or Problem Description
The customer reported that the monoject needleless med prep cannula sprayed a stream of fluid out of the side, not just the tip.There was no patient injury.
 
Additional Manufacturer Narrative
The device history record was reviewed and indicated that the product was released accomplishing all quality standards.Prior to a lot¿s release, the lot must be deemed acceptable by passing inspections that are based on a valid sampling plan.Inspectors routinely examine a statistical sample both physically and visually.The device was manufactured on march 23, 2021.One used physical sample was received for the investigation.In addition, a video was provided.The sample was functionally tested, and the video was reviewed.The reported issue was confirmed.The most likely cause was determined to be due to low volume flow of resin to create the part as the sample was leaking at the thinnest portion of the cannula wall which would be the most impacted point of the component due to volume restriction.Volume restriction could occur for multiple reasons including machine fluctuation, material variance, and flow obstruction.A review of the molding records did not yield any information that would point to any failure occurring during production.However, as part of continuous improvements, a corrective and preventative action (capa) has been initiated to review the process and defect criticality along with testing requirements.This information will be utilized for trending purposes to determine the need for corrective actions.

Brand Name
SMARTIP MED-PREP CANNULA
Common Device Name
CANNULA, SURGICAL, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COVIDIEN
2010 east international speedw
deland FL 32724
MDR Report Key12177957
Report Number1017768-2021-00963
Device Sequence Number1521355
Product Code GEA
UDI-Device Identifier30884521102754
UDI-Public30884521102754
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number8881540111
Device Catalogue Number8881540111
Device Lot Number109009
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 06/29/2021
Supplement Date Received by Manufacturer06/29/2021
Initial Report FDA Received Date07/15/2021
Supplement Report FDA Received Date10/04/2021
Patient Sequence Number1